MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT ARTERIAL
Catalog Number BXB073902A
Medical Device Problem Codes Material Rupture (1546); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.H6 - c21: results pending completion of investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent treatment for an unknown disease/etiology in the iliac artery where a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was used.It was reported during the procedure, a 7mm x 39mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was advanced over a 0.035¿ guidewire (brand unknown) through an introducer sheath (brand unknown) to the target treatment site in the iliac artery.The vessel had ben pre-dilated, and no resistance was noted during device advancement.No previously implanted devices were encountered, although calcification was noted.During initial deployment, the balloon ruptured and it separated from the vbx delivery system, becoming dislodged within the patient.As a result, post-dilatation was performed since the vbx device had not reached its nominal pressure.It remains unknown whether post-dilatation occurred before or after retrieval of the ruptured balloon.The timing of the physician's snare attempt to retrieve the ruptured balloon is also unknown.After this attempt failed, a cutdown procedure was performed to retrieve the ruptured balloon within the patient.The vbx device had already been deployed at the time of balloon rupture.Although the device did not fully expand, the device successfully reached the target treatment area, and the procedure was completed without complications.The physician is unable to determine the cause of the balloon rupture and device dislodgement.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: the primary reported failure mode, related to a balloon rupture during inflation, was consistent with the engineering evaluation findings of a circumferential tear in the balloon.The root cause of the primary reported failure could not be established with the available information.The secondary reported failure mode, related to balloon dislodgement, was consistent with the engineering evaluation findings of a complete separation of the distal and proximal portions of the balloon.The root cause of the secondary reported failure mode could not be established with the available information.The returned device also exhibited a broken delivery catheter shaft.The cause for this damage could not be determined, but it is consistent with damage resulting from the reported inability to fully deploy/inflate, an unknown device interaction during withdrawal, or manipulation of the device either during or after the procedure.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23074001
Report Number2017233-2025-06615
Device Sequence Number9738402
Product Code PRL
UDI-Device Identifier00733132658640
UDI-Public(01)00733132658640(17)271114
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB073902A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown